Intraocular Pressure Elevation Following Intra-Vitreal Injection of Bevacizumab, Ranibizumab and Triamcinolone Acetonide

Doi: 10.36351/pjo.v39i3.1626

Authors

  • Rishabh Rathi
  • Smita Patel
  • Amisha Jain
  • Komal Jaiswal
  • Nitin Nema

DOI:

https://doi.org/10.36351/pjo.v39i3.1626

Abstract

Purpose:  To record intraocular pressure (IOP) at different time intervals after intravitreal injection (IVI) and to correlate the rise in IOP with refractive error and post-injection reflux.

Study Design:  Retrospective review of records.

Place and Duration of Study:  Sri Aurobindo Medical College & Postgraduate institute, Indore, Madhya Pradesh, India. September 2022 and December 2022.

Method:  We included 126 untreated eyes of 120 patients. The indications of IVI were macular edema, and age-related macular degeneration.IOP and refractive status were determined. Bevacizumab, Ranibizumabor Triamcinolone Acetonidewas injected. Presence of vitreous reflux was noted at the injection site immediately after injection. IOP was measured at 10, 20, 30, and 45-minutes after injection. Descriptive statistics were calculated as mean and standard deviation for quantitative variables and frequency and percentage for qualitative variables. Repeated measure ANOVA was applied and p-value of <0.05 was considered significant.

Results:  Transient IOP rise was observed in 95.24% cases whereas 4.76% patients showed sustained rise beyond 30minutes, which returned to normal after use of topical beta-blocker.Hypermetropic eyesinjected withTriamcinolone injection showed significant sustained rise of IOP (p<0.05). Vitreous reflux was seen in 47 (37.3%) eyes that showed significantlylowermean IOP of 20.89 ± 5.159 mm Hg (p<0.05) when compared to eyes with no vitreous reflux (IOP=30.75± 7.384 mm Hg).

Conclusion:  IVI results in transientrise of IOP which is lesser with vitreous reflux. Triamcinolonehasa propensity to cause sustained rise of IOP especially in hypermetropic eyes that requires intervention.

Downloads

Published

30-06-2023

How to Cite

1.
Rathi R, Patel S, Jain A, Jaiswal K, Nema N. Intraocular Pressure Elevation Following Intra-Vitreal Injection of Bevacizumab, Ranibizumab and Triamcinolone Acetonide: Doi: 10.36351/pjo.v39i3.1626. pak J Ophthalmol [Internet]. 2023 Jun. 30 [cited 2024 Jun. 23];39(3). Available from: https://pjo.org.pk/index.php/pjo/article/view/1626

Issue

Section

Original Articles